Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 30, NWS San Angelo, TX

August 31, 2016Fisher County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 31, 2016, 7:56 PM CDT for Fisher County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2016, 7:56 PM CDT (00:56 UTC)
Expired
Aug 31, 2016, 10:00 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 120 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

570 
WGUS54 KSJT 010056
FFWSJT
TXC151-010300-
/O.NEW.KSJT.FF.W.0030.160901T0056Z-160901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT WED AUG 31 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 753 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3
  INCHES HAVE FALLEN ACROSS SOUTHWEST FISHER COUNTY SINCE 7 PM. THE
  STORMS WILL LIKELY PRODUCE ADDITIONAL HEAVY RAINFALL...WITH THE
  HEAVY RAIN QUICKLY RUNNING OFF AND FLOODING LOW WATER
  CROSSINGS...ROADS...AND CREEKS AND STREAMS ACROSS THE AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAPITOLA AND GANNON. 

THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3269 10045 3252 10042 3253 10066 3271 10066

$$

MC
1 follow-up statement
413 
WGUS74 KSJT 010216
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
916 PM CDT WED AUG 31 2016

TXC151-010300-
/O.CON.KSJT.FF.W.0030.000000T0000Z-160901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FISHER TX-
916 PM CDT WED AUG 31 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN FISHER COUNTY...

AT 910 PM CDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL
ACROSS THE WARNED AREA. RAINFALL AMOUNTS HAVE BEEN 3 TO 4 INCHES
SINCE 7 PM. RUNOFF FROM THE HEAVY RAINFALL WILL PRODUCE FLOODING OF
LOW WATER CROSSINGS...ROADS...AND CREEKS AND STREAMS ACROSS THE
AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAPITOLA AND GANNON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3269 10045 3252 10042 3253 10066 3271 10066

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:31 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 31, 6:31 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
631 PM CDT WED AUG 31 2016

.AVIATION...
/00Z TAFS/

Expect mainly VFR conditions across West Central Texas for the
next 24 hours. Isolated showers will continue this evening.
Scattered showers and thunderstorms will develop Thursday
afternoon due to a moist and unstable airmass. Going with VCTS at
the KABI/KSJT terminals after 18Z.

&&

.PREV DISCUSSION... /issued 342 PM CDT WED AUG 31 2016/

SHORT TERM...
(Tonight and Thursday)

Showers and a few storms have developed this afternoon as moist and
unstable airmass remains over the area at lower levels despite the
ridge aloft.  Expect to see much the same as we have seen the last
few days...with most of the activity ending around sunset. Will
continue with a persistence forecast for the next 24 hours with
little change. Highs in the 90s early in the day tomorrow before
increased cloud cover and outflow boundaries from storms start
cooling off temperatures during the late afternoon. Low level
moisture remains high with overnight lows generally in the lower
70s.

LONG TERM...
(Thursday night through Wednesday)

Scattered mainly afternoon/evening showers and thunderstorms,
Thursday night into Friday night, will become more isolated by
Saturday as weak upper ridging, with weak northerly flow, becomes
more centered over West Central Texas. Sunday into the middle part
of next week, the the upper flow then becomes southwest as upper
ridging builds in over the Southcentral/Southeast United States.
Can not rule out an isolated shower or thunderstorm next week, but
potential is too small to include in zones. Temperatures will warm
into the the upper 80s/around 90 Friday into the lower 90s this
weekend into next week. It will remain humid into next week, with
dewpoints in the mid and upper 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  86  69  87 /  30  40  30  40
San Angelo 	 70  89  70  90 /  30  30  30  40
Junction 	 71  90  70  89 /  20  20  20  30
Brownwood 	 71  88  70  88 /  20  30  20  30
Sweetwater 	 69  85  69  86 /  40  50  30  40
Ozona      	 69  88  69  87 /  30  30  20  30

&&

.SJT Watches/Warnings/Advisories...
None.
&&

21
Hazardous weather outlook, Aug 31, 2:29 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 PM CDT WED AUG 31 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
229 PM CDT WED AUG 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS
THIS AFTERNOON AND EVENING. THE MAIN STORM HAZARDS WILL BE
DANGEROUS LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FOR WEDNESDAY THROUGH
SATURDAY. THE MAIN STORM HAZARDS WILL BE DANGEROUS LIGHTNING...
LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. THE THREAT FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

08

In the hours before

Special weather statement, Aug 31, 7:23 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT WED AUG 31 2016

TXZ099-010045-
THROCKMORTON TX-
723 PM CDT WED AUG 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THROCKMORTON COUNTY
UNTIL 745 PM CDT...

AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ELBERT...OR 11 MILES NORTH OF
THROCKMORTON...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELBERT AROUND 745 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3328 9896 3317 9895 3322 9927 3340 9919
      3340 9896
TIME...MOT...LOC 0021Z 010DEG 7KT 3333 9911

MC

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:23 PM CDTSpecial Weather StatementSJTThrockmorton22 min
Aug 31, 7:32 PM CDTAreal Flood AdvisorySJTFisher118 min
Aug 31, 8:37 PM CDTSpecial Weather StatementSJTNolan38 min
Aug 31, 8:50 PM CDTAreal Flood AdvisorySJTSutton115 min
Aug 31, 9:34 PM CDTAreal Flood AdvisorySJTFisher, Jones, Nolan, Taylor116 min
Aug 31, 10:06 PM CDTAreal Flood AdvisorySJTCallahan114 min
Aug 31, 10:47 PM CDTAreal Flood AdvisorySJTTaylor118 min
Sep 1, 1:54 PM CDTAreal Flood AdvisorySJTTom Green111 min
Sep 1, 2:20 PM CDTAreal Flood AdvisorySJTTaylor55 min
Sep 1, 5:20 PM CDTAreal Flood AdvisorySJTConcho115 min
Sep 1, 6:18 PM CDTAreal Flood AdvisorySJTTom Green117 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.